Alert archive / Colorado / Flash Flood Warnings in 2007
Flash Flood Warning 35, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Aug 29, 2007, 2:40 PM MDT for Douglas County, Jefferson County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2007, 2:40 PM MDT (20:40 UTC)
- Expired
- Aug 29, 2007, 5:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties
Counties Douglas County, CO, Jefferson County, CO
The radar
The Denver radar (KFTG), 59 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KBOU 292042 FFWBOU COC035-059-292315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DENVER CO 240 PM MDT WED AUG 29 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN JEFFERSON COUNTY IN NORTHEAST COLORADO SOUTHWESTERN DOUGLAS COUNTY IN NORTHEAST COLORADO * UNTIL 515 PM MDT * AT 240 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM 3 MILES SOUTHWEST OF CHEESMAN RESERVOIR...OR ABOUT 35 MILES NORTHWEST OF COLORADO SPRINGS. THIS STORM WAS MOVING SOUTH AT 5 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTCREEK...DECKERS AND CHEESMAN RESERVOIR. AUTOMATED RAIN GAUGES INDICATE THAT AN INCH AND A QUARTER OF RAIN HAS FALLEN FROM THIS STORM IN THE GOOSE CREEK DRAINAGE IN THE LAST 30 MINUTES. AROUND AN INCH OF RAIN ALSO FELL EARLIER IN THE FOURMMILE CREEK DRAINAGE AND AROUND CHEESMAN RESERVOIR AND DECKERS. THE MAIN DRAINAGES AFFECTED WILL BE FOURMILE CREEK IN DOUGLAS COUNTY AND GOOSE CREEK IN JEFFERSON COUNTY AS WELL AS SMALLER DRAINAGES AROUND CHEESMAN RESERVOIR. THIS WARNING REPLACES THE EARLIER WARNING WHICH ONLY INCLUDED DOUGLAS COUNTY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DO NOT DROWN. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO TRIGGER ROCK SLIDES OR MUD FLOWS IN STEEP TERRAIN. LAT...LON 3932 10522 3927 10540 3913 10539 3912 10509 $$ GIMMESTAD
2 follow-up statements
000 WGUS75 KBOU 292148 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 341 PM MDT WED AUG 29 2007 COC035-059-292315- JEFFERSON CO-DOUGLAS CO- 341 PM MDT WED AUG 29 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR SOUTHWESTERN DOUGLAS AND SOUTHWESTERN JEFFERSON COUNTIES... AT 341 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM 5 MILES SOUTH OF CHEESMAN RESERVOIR...OR ABOUT 31 MILES NORTHWEST OF COLORADO SPRINGS. THIS STORM WAS MOVING SOUTH AT 5 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTCREEK...DECKERS AND CHEESMAN RESERVOIR. THIS WARNING INCLUDES THE PART OF THE HAYMAN BURN AREA IN DOUGLAS AND JEFFERSON COUNTIES. A FLASH FLOOD WARNING IS ALSO IN EFFECT FOR THE PARK COUNTY PORTION OF THE BURN AREA UNTIL 530 PM. AUTOMATED RAIN GAUGES AND SPOTTER REPORTS INDICATE THAT 1 TO 2.5 INCHES OF RAIN HAVE FALLEN IN THE HAYMAN BURN AREA SINCE 230 PM. THE HEAVIEST RAINFALL HAS BEEN IN THE SOUTH PLATTE CANYON FROM DECKERS TO SOUTH OF CHEESMAN RESERVOIR...IN THE GOOSE CREEK DRAINAGE IN JEFFERSON COUNTY...AND IN THE LOWER TURKEY CREEK DRAINAGE IN DOUGLAS COUNTY. SEVERE RUNOFF IS EXPECTED FROM THIS STORM...BUT MOST OF THE WATER WILL GO INTO CHEESMAN RESERVOIR. THE JEFFERSON COUNTY SHERIFF REPORTED ROAD CLOSURES ON COUNTY ROAD 126 AND WIGWAM ROAD. THERE WAS DEBRIS FROM SMALL CREEKS ON THE ROADS IN THE AREA BELOW CHEESMAN RESERVOIR. RAINFALL WILL BE DECREASING IN THIS AREA OVER THE NEXT HOUR...WITH ADDITIONAL RAINFALL OF LESS THAN HALF AN INCH. HOWEVER...RUNOFF WILL CONTINUE TO CAUSE FLASH FLOODING OF CREEKS AND STREAMS...ESPECIALLY IN AREAS SOUTH OF CHEESMAN RESERVOIR. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER CLIMB TO HIGHER GROUND. LAT...LON 3932 10522 3927 10540 3913 10539 3912 10509 $$ GIMMESTAD
000 WGUS75 KBOU 292249 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 445 PM MDT WED AUG 29 2007 COC035-059-292315- JEFFERSON CO-DOUGLAS CO- 445 PM MDT WED AUG 29 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR SOUTHWESTERN DOUGLAS AND SOUTHWESTERN JEFFERSON COUNTIES... AT 445 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT PRODUCED VERY HEAVY RAIN OVER THE CHEESEMAN RESERVOIR AREA HAD WEAKENED AND MOVED SOUTH INTO TELLER COUNTY ABOUT 16 MILES SOUTH OF CHEESMAN RESERVOIR. THIS STORM WAS MOVING SOUTH AT 10 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DECKERS AND CHEESMAN RESERVOIR. SHOWERS CONTINUE TO PRODUCE RAIN OVER THE BURN AREA...BUT ADDITIONAL RAINFALL IS EXPECTED TO BE LESS THAN A QUARTER INCH. EXCESSIVE RUNOFF IS LIKELY CONTINUING FROM THIS STORM...MAINLY IN AREAS SOUTH OF CHEESMAN RESERVOIR. THE RUNOFF WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO TRIGGER ROCK SLIDES OR MUD FLOWS IN STEEP TERRAIN. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. LAT...LON 3932 10522 3927 10540 3913 10539 3912 10519 $$ GIMMESTAD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 3:40 AM MDT, 11 hours earlier.
Area forecast discussion, Aug 29, 3:40 AM MDT, 11 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 340 AM MDT WED AUG 29 2007 .SHORT TERM...SFC FRONT CONTINUES TO PUSH SOUTHWARD WITH GOOD PUSH OF LOW LVL MSTR WORKING ITS WAY WESTWARD INTO THE FRONT RANGE. STRATUS/FOG HAVE DEVELOPED ACROSS MUCH OF ERN CO ATTM AND WILL COVER ALL OF THE URBAN CORRIDOR BY SUNRISE. THERE HAS EVEN BEEN SOME ISOLD CONVECTION AND WILL PROBABLY NEED TO ADD SOME LOW POPS EARLY THIS AM ACROSS SRN FOOTHILLS AND PALMER DIVIDE AS FRONT INTERACTS WITH HIGHER TERRAIN. BEHIND THE FRONT...AIRMASS WILL REMAIN CAPPED ACROSS FAR ERN CO AND DONT SEE MUCH OF A CHANCE OF PRECIP THRU TNT. CHANCES INCREASE FURTHER WEST INTO THE FOOTHILLS...WHERE MSTR AND CONVERGENCE RESULTING IN THE BEST CHANCE THRU THIS EVENING. COOLER TEMPS TODAY...ESP OVER FAR NERN CO WITH READINGS REMAINING IN THE UPPER 70S UNDER STRONG CAP AT 750MB. SHOULD SEE A RETURN OF STRATUS/FOG LATER TNT AND MAY AGAIN MOVE BACK INTO THE URBAN CORRIDOR WITH DEVELOPMENT OF DEN CYCLONE PUSHING MSTR BACK SOUTHWARD. .LONG TERM...THE UPPER RIDGE WILL BE NEAR THE FOUR CORNERS ON THURSDAY WITH A WEAK WNWLY FLOW ALOFT OVER THE STATE. A MOIST AMS WL CONTINUE OVER THE REGION FOR ONE MORE DAY SO THE STORMS THAT TO DVLP IN THE AFTN COULD STILL PRODUCE HEAVY RAIN...ALTHO THE TSTM COVERAGE WILL BE MORE ISOLD. INTERACTIVE SOUNDINGS SHOW THE STRONGEST SUBSIDENCE OVER THE NERN PLAINS THURSDAY SO TSTMS COULD GET CAPPED IN THE AFTN/EVNG. BEST POTENTIAL FOR TSTMS WOULD APPEAR TO BE OVER SRN AND WRN SECTIONS OF THE CWFA. LATE THURSDAY INTO FRIDAY THE RIDGE WILL START TO BUILD WITH A DRIER NLY FLOW DVLPG OVER NERN CO. THIS TREND WILL CONTINUE INTO THE WEEKEND. THE MDLS DO SHOW THE RIDGE FLATTENING SOMEWHAT AS A SYSTEM MOVES INTO THE NRN ROCKIES. THIS DOES LITTLE TO AFFECT THE OVERALL FCST. THE END RESULT IS THE SAME...DRIER AND WARMER. AS A RESULT...ANY ADJUSTMENTS TO THE GRIDS WILL BE MINIMAL. && .AVIATION...LIFR CIG CONDITIONS DEVELOPING ACROSS FRONT RANGE AIRPORTS AND SHOULD GRADUALLY LIFT AFT 15Z THIS AM AND THEN REDEVELOP AFT 10Z TNT. ISOLD TSRA POSSIBLE BTWN 22-02Z TODAY. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && SENTREKI/COOPER
Hazardous weather outlook, Aug 29, 10:52 AM MDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1052 AM MDT WED AUG 29 2007 COZ030>051-301200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1052 AM MDT WED AUG 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT PUSHED ACROSS THE AREA LAST EVENING RESULTING IN LOTS OF LOW CLOUDINESS AND COOLER TEMPERATURES ACROSS THE PLAINS THIS MORNING. THE CLOUDS HAVE CLEARED QUITE A BIT NEAR THE FOOTHILLS AND SHOULD GRADUALLY BREAK UP FARTHER EAST...BUT TEMPERATURES WILL REMAIN TOO COOL TODAY TO PRODUCE THUNDERSTORMS ON THE PLAINS. HOWEVER...ENOUGH MOISTURE REMAINS AT MID LEVELS WITH ADDITIONAL MOISTURE PUSHED UP INTO THE FOOTHILLS AND WITH SUNSHINE IN THESE AREAS SCATTERED THUNDERSTORMS SHOULD DEVELOP THIS AFTERNOON. WINDS ALOFT WILL ALLOW SOME STORMS TO MOVE INTO THE URBAN CORRIDOR BUT PROBABLY NOT MUCH FARTHER TO THE EAST BECAUSE THE AIR WILL REMAIN TOO STABLE THERE. HEAVY RAINS AND SMALL HAIL WILL BE POSSIBLE SHOULD STORMS DEVELOP. ACTIVITY SHOULD MOSTLY BE OVER BY AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY OR TONIGHT. SZOKE/DANKERS
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 2:17 PM MDT | Flash Flood Warning | BOU | Douglas | 2 hr |
| Aug 29, 2:19 PM MDT | Severe Thunderstorm Warning | BOU | Jefferson | 41 min |
| Aug 29, 2:53 PM MDT | Severe Thunderstorm Warning | BOU | Douglas | 21 min |
| Aug 29, 3:27 PM MDT | Flash Flood Warning | BOU | Park | 2 hr |
| Aug 29, 3:47 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 17 min |
Nearby
Flash Flood Warnings in Colorado, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.